Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 24, 2012, 4:34 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2012, 4:34 PM EDT (20:34 UTC)
- Expired
- Aug 24, 2012, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS52 KMFL 242034
SVRMFL
FLC086-242100-
/O.NEW.KMFL.SV.W.0136.120824T2034Z-120824T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
434 PM EDT FRI AUG 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 500 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF PERRINE...AND
MOVING WEST AT 10 MPH.
* THE STORM WILL AFFECT...
PINECREST...
PERRINE...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
&&
LAT...LON 2567 8026 2565 8026 2562 8028 2561 8028
2561 8030 2559 8031 2557 8030 2554 8038
2572 8037 2569 8024
TIME...MOT...LOC 2034Z 084DEG 6KT 2563 8026
$$
GARCIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:56 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 24, 2:56 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT FRI AUG 24 2012 .DISCUSSION... THE UPPER LEVEL PATTERN CONSISTED OF HIGH PRESSURE STRETCHING FROM JUST OFF THE EAST COAST OF FLORIDA TO THE WESTERN ATLANTIC...A WEAKNESS IN THE RIDGE OVER FLORIDA...WITH A WEAK LOW PRESSURE AREA DEVELOPING OVER THE CAROLINAS AND WESTERN ATLANTIC...AND ANOTHER HIGH OVER THE WESTERN GULF AND TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE WIND SURGE ARE SPREADING WEST ACROSS MOST OF THE REGION THIS AFTERNOON. SOME STRONG WINDS 40 T0 50 MPH MAY BE POSSIBLE IN THESE STORMS. THESE CONDITIONS...SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS...IS EXPECTED TO CONTINUE OVERNIGHT AND THROUGH THE DAY ON SATURDAY. ALL EYES THEN TURN TO TROPICAL STORM ISAAC. ISAAC HAS BEGUN ITS NORTHWEST TURN AND WILL MOVE OVER HISPANIOLA AND TOWARDS EASTERN CUBA OVERNIGHT. ALL MODEL GUIDANCE HAS SHIFTED SIGNIFICANTLY TO THE EAST FROM RUNS YESTERDAY. THE ECMWF IS THE FURTHEST WEST...WITH THE STORM MOVING CLOSE TO THE CURRENT NHC OFFICIAL FORECAST TRACK. THE OTHER MODELS NOW BRING THE STORM INTO THE MIDDLE KEYS OR SOUTH FLORIDA. IN ADDITION...MOST OF THE MODELS SHOW LITTLE INTERACTION WITH CUBA. THIS COULD BE VERY SIGNIFICANT FOR SOUTH FLORIDA...BECAUSE THE STORM WOULD BE ABLE TO SPEND MUCH MORE TIME OVER WATER. LOOKING AT THE GLOBAL MODELS AND HURRICANE MODELS...THEY WOULD BE INDICATING A HURRICANE POSSIBLY MOVING INTO THE MIDDLE KEYS OR SOUTH FLORIDA SUNDAY EVENING. THIS IS ALSO SOMEWHAT FASTER THAN PREVIOUS RUNS. SO THERE IS A LOT MORE UNCERTAINTY FOR SOUTH FLORIDA. THIS IS ONLY ONE SUITE OF MODEL RUNS...BUT THE THREAT TO SOUTH FLORIDA LOOKS TO BE INCREASING. GOING WITH THE OFFICIAL NHC TRACK...WE CAN START TO NARROW DOWN SOME IMPACTS THAT MAY OCCUR TO SOUTH FLORIDA. HEAVY RAINFALL COULD BE A MAJOR IMPACT ACROSS SOUTH FLORIDA...WITH 4 TO 8 INCHES OF RAIN AND LOCALLY HIGHER AMOUNTS. SOUTH FLORIDA IS EXPECTED TO BE ON THE RIGHT FRONT QUADRANT OF THE STORM...AND TROPICAL TORNADOES WOULD ALSO BE POSSIBLE. TROPICAL STORM CONDITIONS COULD BEGIN AS EARLY AS SUNDAY MORNING ACROSS THE COASTAL WATERS AND DEEP SOUTH FLORIDA COASTAL AREAS. SURGE IS TOO EARLY TO DETERMINE...BUT ON THE CURRENT TRACK...MINOR COASTAL FLOODING WOULD BE POSSIBLE ALONG BISCAYNE BAY AND ALONG THE COLLIER COUNTY COASTLINE. KEEP IN MIND THAT THESE IMPACTS COULD BECOME MUCH DIFFERENT IF THE STORM TRACKS TO THE RIGHT OR LEFT...OR IF THE STORM BECOMES STRONGER THAN CURRENTLY INDICATED. CONDITIONS WILL SLOWLY IMPROVE FROM SOUTH TO NORTH ON MONDAY...BUT DEPENDING ON THE TRACK OF ISAAC...RAIN BANDS MAY CONTINUE TO AFFECT MUCH OF THE REGION THROUGH THE DAY. SOUTHERLY WINDS WILL THEN CONTINUE ON TUESDAY...WITH CONDITIONS CONTINUING TO IMPROVE. && .AVIATION...FOR 18Z TAFS. ONGOING CONVECTION MOSTLY NEAR KPBI AND THIS SHOULD MOVE INLAND BY 19Z. ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE AFTERNOON BUT WEST OF THE E CST TERMINALS SO ONLY HAVE VCTS IN FOR KAPF AFT 19Z. NEW SHRA DEVELOPMENT WILL LIKELY OCCUR OVER THE ATLANTIC WATERS THROUGH THE PERIOD IN THE STRONGER EASTERLY WIND FLOW. THIS E FLOW WILL PREVENT A SEA BREEZE FROM DEVELOPING ALONG THE W CST. WIND TO LIKELY BEGIN TO GUST OVER 20 KT ALON THE E CST AFT 14-15Z SATURDAY WITH THE TIGHTENING GRADIENT. && .MARINE... THE WINDS AND SEAS WILL BE BUILDING THIS WEEKEND AND SHOULD PEAK SUNDAY NIGHT AS TROPICAL STORM ISAAC WILL BE AT THE CLOSEST LOCATION IN THE SOUTHEAST GULF OF MEXICO. A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING FOR THE NEARSHORE AND OFFSHORE ATLANTIC WATERS FROM DEERFIELD BEACH SOUTHWARD FOR EAST NORTHEAST WINDS NEAR 20 KNOTS AND SEAS BUILDING TO 5 TO 7 FEET ON SATURDAY. THE SEAS AND WINDS WILL THEN BE ON A DOWNWARD TREND AFTER MONDAY...AS TROPICAL STORM ISAAC MOVES AWAY FROM THE AREA. AT THIS TIME. && .FIRE WEATHER... THE RELATIVE HUMIDITIES THIS WEEKEND INTO EARLY NEXT WEEK WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE...DUE TO THE DEEP TROPICAL MOISTURE WORKING INTO THE AREA FROM TROPICAL STORM ISAAC. SO THE ONLY PROBLEM WILL BE THE TRANSPORT WINDS OVER THE CWA...DUE TO THE INCREASE IN WIND SPEEDS OVER THE CWA. && .HYDROLOGY... THE PWAT VALUES OVER SOUTH FLORIDA WILL BE INCREASING TO AROUND 2.9 INCHES BY SUNDAY NIGHT. THIS IS VERY CLOSE TO THE MAXIMUM OF 3 INCHES FOR THIS TIME OF YEAR. THIS WILL LEAD TO VERY HEAVY RAINFALL OVER SOUTH FLORIDA STARTING SUNDAY INTO MONDAY MORNING. SO KEPT HEAVY RAINFALL WORDING TO THE ZONES FOR SUNDAY INTO MONDAY FOR ALL OF SOUTH FLORIDA. MORE DETAIL ON THE RAINFALL AMOUNTS WILL BE ISSUED UNDER THE HYDRO OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 78 85 / 30 40 40 70 FORT LAUDERDALE 78 90 78 83 / 30 40 40 80 MIAMI 78 90 78 83 / 30 40 40 80 NAPLES 76 93 76 87 / 20 30 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 24, 6:11 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 611 AM EDT FRI AUG 24 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 611 AM EDT FRI AUG 24 2012 ...SCATTERED THUNDERSTORMS POSSIBLE INTERIOR TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES DUE TO MODERATE EASTERLY WINDS. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY THROUGH THE AFTERNOON AND EVENING PERIODS OVER THE INLAND LOCATIONS. FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS WILL REMAIN POSSIBLE IN THE HEAVIER STORMS THAT DEVELOP. WINDS: WIND GUSTS IN THE 35 TO 50 MPH RANGE WILL BE POSSIBLE IN AND AROUND ANY OF THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ISAAC...CURRENTLY CENTERED SOUTH OF THE DOMINICAN REPUBLIC...IS FORECAST TO CONTINUE ON A GENERAL NORTHWEST TRACK OVER THE WEEKEND IN THE GENERAL DIRECTION OF FLORIDA. THERE IS UNCERTAINTY WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF ISAAC AS IT MAKES ITS FINAL APPROACH AND MOVES INTO THE GENERAL AREA SUNDAY NIGHT. BASED ON THE LATEST FORECAST...ISAAC WILL MAKE ITS CLOSEST POINT OF APPROACH SUNDAY EVENING THROUGH MONDAY MORNING TO EXTREME SOUTH AND SOUTHWEST FLORIDA. IF YOU HAVE NOT DONE SO ALREADY...INTERESTS ARE ENCOURAGED TO BEGIN PREPARING NOW. VISIT WWW.READY.GOV FOR DETAILED PREPAREDNESS PLANS AND INFORMATION. OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 24, 12:31 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT FRI AUG 24 2012
FLZ068-168-241700-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1231 PM EDT FRI AUG 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 100 PM EDT
* AT 1230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALM BEACH...AND MOVING WEST AT 15 MPH.
* THE STORM WILL AFFECT...
PALM BEACH...
WEST PALM BEACH...
GLEN RIDGE...
PALM SPRINGS...
HAVERHILL...
GOLDEN LAKES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2662 8004 2661 8003 2659 8020 2678 8019
2680 8003 2666 8003 2665 8003 2663 8003
TIME...MOT...LOC 1631Z 081DEG 15KT 2670 8003
KOBSpecial weather statement, Aug 24, 4:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI AUG 24 2012
FLZ073-074-173-174-242045-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT FRI AUG 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 445 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF KEY BISCAYNE...AND MOVING WEST
AT 30 MPH.
* THE STORM WILL AFFECT...
COCONUT GROVE...
UNIVERSITY OF MIAMI...
PERRINE...
PALMETTO BAY...
ZOO MIAMI...
COUNTRY WALK...
AND SURROUNDING COMMUNITIES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2575 8018 2572 8024 2565 8026 2559 8031
2556 8030 2551 8019 2554 8017 2551 8017
2550 8019 2556 8030 2549 8033 2544 8032
2537 8050 2577 8055 2574 8014
TIME...MOT...LOC 2015Z 083DEG 27KT 2564 8018
GARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 24, 12:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 24, 1:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 24, 2:09 PM EDT | Small Craft Advisory | MFL | 9 hr | |
| Aug 24, 3:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 24, 3:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 24, 4:45 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 24, 5:06 PM EDT | Tropical Storm Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 6 hr |
| Aug 24, 5:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 24, 5:31 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 50 hr |
| Aug 24, 5:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 24, 6:40 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 24, 7:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.